Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 95, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 9, 2007, 7:23 PM EDT for Granville County, North Carolina. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2007, 7:23 PM EDT (23:23 UTC)
- Expired
- Jun 9, 2007, 8:30 PM EDT
- In force
- 67 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Granville County, NC
The radar
The Raleigh/Durham radar (KRAX), 81 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 8:10 PM EDT | HAIL 1 | Berea, NC | QUARTER SIZE HAIL REPORTED IN THE TOWN OF BEREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 092323
SVRRAH
NCC077-100030-
/O.NEW.KRAH.SV.W.0095.070609T2323Z-070610T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
723 PM EDT SAT JUN 9 2007
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 830 PM EDT
* AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES NORTHWEST OF KERR LAKE...OR ABOUT 5
MILES NORTHEAST OF VIRGILINA...MOVING SOUTHEAST AT 20 MPH. PENNY
SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
KERR LAKE...
OAK HILL...
STOVALL...
OXFORD...
A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.
LAT...LON 3653 7879 3654 7878 3654 7861 3653 7852
3652 7851 3648 7853 3621 7853 3616 7850
3612 7853 3609 7869
$$
MWS2 follow-up statements
000
WWUS52 KRAH 092357
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
754 PM EDT SAT JUN 9 2007
NCC077-100030-
/O.CON.KRAH.SV.W.0095.000000T0000Z-070610T0030Z/
GRANVILLE NC-
754 PM EDT SAT JUN 9 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR GRANVILLE COUNTY...
AT 752 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR OAK
HILL...OR ABOUT 9 MILES NORTHWEST OF OXFORD...MOVING SOUTHEAST AT 20
MPH.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL OR
LARGER AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... OXFORD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3653 7879 3654 7878 3654 7861 3653 7852
3652 7851 3648 7853 3621 7853 3616 7850
3612 7853 3609 7869
$$
MWS000
WWUS52 KRAH 100025
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
821 PM EDT SAT JUN 9 2007
NCC077-100031-
/O.EXP.KRAH.SV.W.0095.000000T0000Z-070610T0030Z/
GRANVILLE NC-
821 PM EDT SAT JUN 9 2007
...THE SEVERE THUNDERSTORM WARNING FOR GRANVILLE COUNTY EXPIRES AT
830 PM EDT...
AT 820 PM... DOPPLER RADAR INDICATED THE THUNDERSTORM THAT PROMPTED
THE WARNING WAS LOCATED 5 MILES SOUTHWEST OF OXFORD... OR 5 MILES
SOUTHEAST OF BEREA.
ALTHOUGH THIS THUNDERSTORM HAS WEAKENED... DAMAGING WIND GUSTS TO
NEAR 60 MPH ARE STILL POSSIBLE AHEAD OF THIS THUNDERSTORM... FROM
NEAR STEM TO BUTNER TO CREEDMOOR.
PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3653 7879 3654 7878 3654 7861 3653 7852
3652 7851 3648 7853 3621 7853 3616 7850
3612 7853 3609 7869
$$
MWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:29 PM EDT, 4 hours 54 minutes earlier.
Area forecast discussion, Jun 9, 2:29 PM EDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 229 PM EDT SAT JUN 9 2007 .SYNOPSIS...A WEAK PRESSURE PATTERN WILL PERSIST OVER NORTH CAROLINA INTO MID WEEK. TEMPERATURES WILL COOL SLIGHTLY FROM THE READINGS OF PAST COUPLE OF DAYS. && .NEAR TERM /THROUGH TONIGHT/... CONVECTION SLOW TO DEVELOP THIS AFTERNOON AS EXPECTED. RUC MODEL IS ATTEMPTING TO CLOSE OFF A WEAK LOW OVER SOUTH CAROLINA AND DRIVE SURFACE CONVERGENCE INLAND...TO WELL WEST OF RALEIGH BEFORE SUNSET. THIS LOOKS OVERDONE AND ANY LOW DEVELOPMENT WILL LIKELY BE FURTHER EAST...WITHOUT A FOCUS FOR CONVECTION OVER CENTRAL NORTH CAROLINA. ANY CONVECTION THAT DEVELOPS IN THE EAST MAY PERSIST A FEW HOURS PAST MIDNIGHT WITH THE AID OF EXITING 500 MILLIBAR VORTICITY CENTER. OTHERWISE OVERNIGHT SHOULD BE CALM WITH CURRENT FORECAST LOWS ACCEPTED. && .SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/... REFUSE TO GET EXCITED ABOUT ANY LOW LEVEL FEATURE THE MODELS DEVELOP IN THIS WEAK PATTERN. MODELS GET A BIT EXCITED ABOUT POSSIBLE CONVECTION AIDED BY AN INVERTED TROUGH...BUT DIFFER ON PLACEMENT AND TIMING. MOSTLY NORTH TO NORTHEAST FLOW THROUGH THE PERIOD WILL NOT PROVIDE ANY DEEP MOISTURE. SEA BREEZE IS NOT LIKELY TO MAKE MUCH PROGRESS INLAND DURING THIS PERIOD. THUS THE OVERWHELMING CHARACTER OF THE PERIOD WILL BE DRY. TEMPERATURES SLIP A BIT...THOUGH STILL SEVERAL DEGREES ABOVE NORMAL DURING THE AFTERNOON. LOWS MOSTLY 60 TO 65. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... OMEGA BLOCKING PATTERN OVER THE CONTINENTAL UNITED STATES DURING THIS PERIOD. THUS WITH TROUGH OFF THE EAST COAST...SEVERAL WEAK PERTURBATIONS WILL DROP SOUTHEAST. ADDITIONALLY BACK DOOR FRONTS WILL CROSS THE REGION WEDNESDAY AND AGAIN AT THE END OF THE WEEK. AT THIS POINT...RAIN CHANCES LOOK MINIMAL WITH THE POTENTIAL FOR MAINLY DIURNAL CONVECTION. HIGHS GENERALLY IN THE MID 80S WITH LOWS IN THE 60S. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... CUMULUS FIELD DEVELOPING OVER THE REGION...THUS SCATTERED LAYERS 4 TO 6 THOUSAND FEET VISIBILITIES UNRESTRICTED. POTENTIAL FOR WIDELY SCATTERED CONVECTION DEVELOPING MAINLY AFTER 20Z WITH LAYERS BRIEFLY BROKEN IN SHOWERS AND STORMS. RW/TRW LEAST LIKELY GSO/INT VICINITIES...THUS HAVE ONLY MENTIONED BROKEN LAYER 4 TO 5 THOUSAND FEET WITH CB UNTIL 00Z. SLIGHTLY BETTER POTENTIAL RDU-RWI-FAY MAINLY AFTER 22Z THROUGH 01Z. SO INCLUDED VCTS FOR THESE TAF SITES. VFR CONDITIONS AT ALL TAF SITES AFTER 05Z. LIGHT NORTH TO NORTHWEST WINDS 8 TO 10 MPH BECOMING LIGHT NORTHEAST AFTER 04Z. DID NOT INCLUDE FOG AT ANY TAF SITES OVERNIGHT AS EXPECT LIGHT BREEZE AND DRIER AIR WORKING IN. POTENTIAL FOR FOG IF RAIN OCCUR AT OR IN THE VICINITY ESPECIALLY FAY/RWI. HIGH PRESSURE WILL BUILD OVER THE AREA DURING SUNDAY WITH DRIER...LESS HUMID AIR OVER THE REGION. THUS VFR CONDITIONS. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && LONG TERM...RA AVIATION...RA
Hazardous weather outlook, Jun 9, 6:45 PM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 645 PM EDT SAT JUN 9 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-101000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 645 PM EDT SAT JUN 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...THIS EVENING THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING ACROSS EASTERN SECTIONS OF CENTRAL NORTH CAROLINA. THIS IS ROUGHLY ALONG AND EAST OF LINE EXTENDING FROM NEAR ROXBORO TO SILER CITY TO LAURINBURG. AN UPPER LEVEL DISTURBANCE IN THE NORTHWEST FLOW ALOFT WILL APPROACH THE REGION THIS EVENING. THIS WILL MOVE A TOP A COLD FRONT THAT WILL MOVE SOUTH THROUGH CENTRAL NORTH CAROLINA OVERNIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHERN VIRGINIA AND NORTHERN NORTH CAROLINA EARLY THIS EVENING... AND SPREAD SOUTH INTO CENTRAL NORTH CAROLINA THIS EVENING. A FEW OF THE STORMS MAY BECOME LOCALLY INTENSE OR SEVERE THROUGH LATE EVENING. THE MAIN THREAT WILL BE DAMAGING DOWNBURST WINDS TO 60 MPH... AND PENNY SIZED HAIL. THE SEVERE THREAT WILL END AROUND MIDNIGHT AS THE AIR MASS COOLS AND STABILIZES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED IN THE TRIANGLE AREA THIS EVENING. BADGETT
In the hours before
Special weather statement, Jun 9, 7:05 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 705 PM EDT SAT JUN 9 2007 NCZ007>010-024>027-041-100005- DURHAM-FRANKLIN-GRANVILLE-NASH-ORANGE-PERSON-VANCE-WAKE-WARREN- 705 PM EDT SAT JUN 9 2007 ...SCATTERED STRONG THUNDERSTORMS APPROACHING NORTHERN PERSON... VANCE... AND GRANVILLE COUNTIES FROM THE NORTH... AT 705 PM EDT... NATIONAL WEATHER SERVICE RADAR INDICATED SCATTERED STRONG THUNDERSTORMS NEAR SOUTH BOSTON VIRGINIA. THESE STORMS WERE MOVING RAPIDLY SOUTH AT 40 MPH TOWARD NORTHERN PERSON... GRANVILLE... AND VANCE COUNTIES. THESE STORMS ARE EXPECTED TO MOVE INTO THE VIRGILINA... BETHEL HILL... STOVALL... OAK HILL... AND ROXBORO AREAS OF PERSON... VANCE... AND GRANVILLE COUNTIES BETWEEN 715 PM AND 730 PM. GUSTY WINDS OF 30 TO 40 MPH... BRIEF VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. TAKE SHELTER INDOORS WHEN THUNDER IS FIRST HEARD OR THE SKY DARKENS TO THE NORTH. IF BOATING ON AREA LAKES INCLUDING KERR LAKE... SEEK SAFE HARBOR NOW. BADGETT
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:50 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 25 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.